Jump to content

mg12: Cymbalta / duloxetine


mg12

Recommended Posts

I started anti-depressents about 15 years ago in college as I was experiencing headaches, lightheadedness and dizzyness in the afternoons. I was told I was suffering from anxiety and was prescribed zoloft then swtiched to lexapro and finally duloxetine (cymbalta). I realy wish I had never started them! I am not trying to taper as I am tiered of the side effects and have been emptying pellets for approx. 1 month so I cna slowly taper the dose.

I finally got down to approx 7.5 mg and then stopped all together this week and I was feeling gret but since stopping completly I feel awful. Very irritable/annoyed and massive headache and 'dream like' feeling. I went back on pills today (7.5mg) but I really wanted to stop completly as I am not even sure the initial diagnosis was correct.

Any advice is apppreciated.

Link to comment
  • ChessieCat changed the title to mg12: Cymbalta / duloxetine
  • Moderator Emeritus

Hello, mg12 and welcome to SA.

 

When did you start the Cymbalta and at what dosage?  How long were you off completely before you reinstated at 7.5mg?

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?  Please put the answers to the above questions plus other requested information into your signature. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • Link to Account Settings – Create or Edit a signature
The one-month taper was too fast and has caused the withdrawal symptoms you are experiencing.  At Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.

 

Reinstatement of a very small dose of the original drug is the only known way to help alleviate withdrawal syndrome.  The 7.5mg you reinstated would be too much because your brain will have

 already made some adaptations since the time you stopped completely .  You might find that a small increase of 1-2mg may be enough to reduce the withdrawal symptoms and that's what I would suggest.   Please Keep Notes on Paper so we can see if reinstatement is working.  You will need to give it at least a week on the new dose.  It takes about 4 days for a dose change to get to full state in the blood and a bit longer for it to register in the brain.  The idea of updosing/reinstating is not to get rid of the withdrawal symptoms completely but to bring them to a level that you can live with.  If after 1 week you are still experiencing unbearable symptoms you could increase by another 1mg.  Please remember that these drugs are strong.  These may seem like very small amounts, but it may be all that your brain needs.

 
These drugs are strong and when updosing/reinstating it is better to start with a small amount and increase if the symptoms remain unbearable.  If you take too much it may be too much for your brain and can cause you to become unstable and sometimes it can be hard to regain stability after this happens.

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper of 18.75mg Valium 

End 2021  year 1 of Valium taper at 6mg

End 2022 year 2 of Valium taper at 2.75mg 

End 2023 year 3 of Valium taper at 1mg

Jan. 24, 2024: Hold at 1mg and shift to Imipramine taper.

Taper is 95% complete.

 

Imipramine 75 mg daily since 1986.  Jan.-Sept. 2016 tapered to 14.4mg  

March 22, 2022: Begin 10%/4 week taper

Aug. 5, 2022: hold at 9.5mg and shift to Valium taper

Jan. 24, 2024: Resume Imipramine taper.  Current dose as of Feb. 22: 7.6mg

Taper is 90% complete.  

  

Supplements: multiple, quercetin, omega-3, vitamins C, E and D3, magnesium glycinate, probiotics, zinc, melatonin .3mg, anti-candida, iron, serrapeptase, nattokinase


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy